Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 28, 2006, 10:35 PM MST for Pima County, Pinal County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 10:35 PM MST (05:35 UTC)
- Expired
- Jul 28, 2006, 10:30 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 83 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 290535
FFWTWC
AZC019-021-290630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1035 PM MST FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 1130 PM MST
* AT 1026 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE HORSE
PASS...KOHATK...JACKRABBIT...FRIENDLY CORNERS AND CHUICHU
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3239 11175 3242 11153 3267 11153 3278 11178
3279 11198 3253 11209 3243 11207
$$
EVANS
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:50 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 28, 8:50 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 PM MST FRI JUL 28 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND AN UPPER
LEVEL LOW LOCATED OVER NORTHWEST NEW MEXICO. THIS WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THROUGH
SATURDAY. THE COMBINATION OF THIS DISTURBANCE AND DEEP MOISTURE
ACROSS SOUTHEAST ARIZONA WILL RESULT IN AN INCREASED RISK OF FLASH
FLOODING THROUGH SATURDAY EVENING.
&&
.DISCUSSION...DISTURBANCES ROTATING AROUND LOW PRESSURE CENTERED
JUST SOUTH OF GALLUP...NEW MEXICO WILL CONTINUE TO BRING THE NEEDED
DYNAMICS TO PRODUCE THUNDERSTORMS OVERNIGHT ONCE AGAIN. AMPLE
MOISTURE RESIDES OVER ARIZONA WITH AN INCH AND A HALF TO TWO INCHES
OF PRECIPITABLE WATER AVAILABLE ACCORDING TO THE 00Z SOUNDINGS AND
THE GOES TPW SATELLITE IMAGERY. COCHISE AND PINAL COUNTIES HAVE HAD
THE MAJORITY OF FLASH FLOODING ASSOCIATED WITH THUNDERSTORMS AND
MORE THUNDERSTORMS ARE POPPING UP OVER COCHISE COUNTY AT THIS TIME.
WITH THE GROUND NEAR SATURATION HEAVY RAIN WILL CAUSING FLASH
FLOODING AND THEREFORE WILL ALLOW THE FLASH FLOOD WATCH FOR
SOUTHEASTERN ARIZONA TO CONTINUE THROUGH SATURDAY EVENING.
THE LOW WILL MEANDER AROUND THE ARIZONA/NEW MEXICO BORDER WITH AN
INVERTED TROUGH REMAINING POSTED OVER ARIZONA IN A SOUTHWEST TO
NORTHEAST ORIENTATION. THIS WILL RESULT IN A CONTINUED THREAT OF
FLASH FLOODING THROUGH SATURDAY. HOWEVER...BY SUNDAY THE LOW WEAKENS
ALONG WITH ITS SUPPORT RESULTING IN A LOWER CHANCE OF RAIN. ON
MONDAY A TROUGH OFF THE WEST COAST MOVE CLOSER TO ARIZONA ADVECTING
DRIER AIR INTO THE WESTERN PORTIONS OF THE STATE KNOCKING THE
POSSIBILITY OF RAIN INTO THE SLIGHT CHANCE CATEGORY FOR THE WESTERN
DESERTS AND LOW TO MID CHANCE CATEGORY ELSEWHERE.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZZ019-029>035
(NORTHERN GREENLEE COUNTY...SOUTHEAST PINAL COUNTY...UPPER GILA
RIVER VALLEY (GRAHAM COUNTY)...WESTERN PIMA COUNTY...TOHONO
OODHAM NATION...EASTERN PIMA COUNTY...SANTA CRUZ COUNTY AND
COCHISE COUNTY) UNTIL 8 PM MST SATURDAY EVENING.
&&
EVANS
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 28, 9:25 PM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 925 PM MST FRI JUL 28 2006 AZZ019-029>035-291400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- 925 PM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT. ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... AN UPPER LOW RESIDES ALONG THE ARIZONA/NEW MEXICO BORDER AND WILL CONTINUE TO SPIN ACROSS THE REGION. IT WILL SLOWLY MOVE FARTHER WEST INTO ARIZONA DURING THE DAY ON SATURDAY. WITH THE LOW EXPECTED TO REMAIN IN THE GENERAL VICINITY FOR THE NEXT DAY OR TWO THE COMBINATION OF THE LIFTING ASSOCIATED WITH THIS SYSTEM...THE DEEP MOISTURE PRESENT ACROSS SOUTHEAST ARIZONA...AND ALREADY SATURATED SOILS WILL RESULT IN AN INCREASED RISK OF STRONG THUNDERSTORMS THAT COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... THE UPPER LOW WILL LINGER ACROSS THE AREA THROUGH SUNDAY WITH THE POTENTIAL FOR FLASH FLOODING CONTINUING THROUGH MUCH OF THE DAY AND INTO THE EVENING ON SATURDAY. DURING THE LATTER PART OF THE WEEKEND THE LOW SHOULD WEAKEN SUFFICIENTLY TO ALLOW THE STORMS THAT DEVELOP TO BE SCATTERED IN NATURE AND WITH WEAKER UPPER LEVEL SUPPORT THE THREAT FOR FLOODING SHOULD NOT BE AS GREAT FOR SUNDAY. HOWEVER...REFER TO STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE THAT WILL BE ISSUED TONIGHT AND SATURDAY FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL DURING THE REMAINDER OF THE WEEKEND. BY EARLY IN THE WEEK AND CONTINUING THROUGH LATE WEEK...A TROUGH OVER THE PACIFIC WILL TRY TO WORK ITS WAY EAST. DRIER AIR WILL FILTER INTO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA. HOWEVER...THE LATEST COMPUTER MODELS INDICATE THAT THERE WILL STILL BE SUFFICIENT MOISTURE IN PLACE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING EACH DAY THROUGH FRIDAY. ALTHOUGH A FEW OF THE STORMS THAT DEVELOP DURING COULD BRIEFLY REACH OR EXCEED SEVERE LIMITS...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EVANS WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 28, 5:39 PM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLASH FLOOD 18 NNW PIRTLEVILLE 31.60N 109.70W
07/28/2006 COCHISE AZ LAW ENFORCEMENT
SHERIFFS DEPARTMENT OFFICIAL REPORTED A VEHICLE STUCK IN
FLOODED ROADWAY ON DAVIS ROAD WEST OF MCNEAL.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:53 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 29, 12:26 AM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Jul 29, 4:54 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 29, 7:30 AM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 2 hr |
| Jul 29, 2:00 PM MST | Flood Watch | TWC | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.